Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 51, NWS Melbourne, FL

November 28, 20095 counties in Florida

NWS Melbourne, FL issued this red flag warning at Nov 28, 2009, 3:11 AM EST for 5 counties in Florida. It took effect at Nov 28, 2009, 11:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2009, 3:11 AM EST (08:11 UTC)
In effect from
Nov 28, 2009, 11:00 AM EST
Expired
Nov 28, 2009, 5:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2009-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2009-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 280811
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
311 AM EST SAT NOV 28 2009

FLZ041-044>046-053-144-282200-
/O.CAN.KMLB.FW.A.0035.091128T1600Z-091128T2200Z/
/O.NEW.KMLB.FW.W.0051.091128T1600Z-091128T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
311 AM EST SAT NOV 28 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...
...FIRE WEATHER WATCH IS CANCELED...
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ058-280915-
/O.CAN.KMLB.FW.A.0035.091128T1600Z-091128T2200Z/
OKEECHOBEE-
311 AM EST SAT NOV 28 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE
WEATHER WATCH FOR TODAY. 

$$
1 follow-up statement
000 
WWUS82 KMLB 282222
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EST SAT NOV 28 2009

FLZ041-044>046-053-144-282330-
/O.EXP.KMLB.FW.W.0051.000000T0000Z-091128T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
522 PM EST SAT NOV 28 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 27, 8:40 PM EST, 6 hours 31 minutes earlier.

Area forecast discussion, Nov 27, 8:40 PM EST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
840 PM EST FRI NOV 27 2009

.DISCUSSION...
CURRENTLY-OVERNIGHT...IR SATELLITE LOOP SHOWING CIRRUS OVER THE
NORTHERN GULF OF MEXICO MOVING TOWARD THE PENINSULA. USING AWIPS
SPEED/DISTANCE TOOL CAME UP WITH AN ETA OF JUST AFTER MIDNIGHT.
ALTHOUGH TEMPERATURES ARE FALLING WITH LOSS OF SUN AND CLEAR SKIES
THE TREND SHOULD SLOW DOWN ONCE THE CIRRUS SHIELD GETS OVERHEAD.
HOWEVER...WITH THE COOLER LAND TEMPERATURES STILL EXPECTING A
NORTHERLY DRAINAGE FLOW TO SET UP LAST FEW HOURS OF THE OVERNIGHT
PERIOD. MAY SEE ANOTHER QUICK 2 TO 3 DEGREES DROP ALONG THE
COASTAL COUNTIES WHEN THE LAND BREEZE SETS UP AND PULLS COOLER AIR
TOWARD THE COAST BUT OVERALL RAISED OVERNIGHT MINS A COUPLE OF
DEGREES. ON THAT NOTE HAVE REMOVED MENTION OF FROST FOR THE AREAS
WEST OF INTERSTATE 4.

SAT...WILL EXPERIENCE A LITTLE MODERATING OF TEMPERATURES ALONG THE
COAST AS WINDS SHIFT TO THE NORTH NORTHEAST BUT STILL WELL BELOW THE
NORMAL MID-UPPER 50S LOW AND MID 70S HIGH.

PREVIOUS MID/LONG TERM DISCUSSIONS...

SUN THRU MON NGT...SFC HIGH PRES RIDGE AXIS WILL EXTEND ACROSS NORTH
FL THROUGH SUN NGT...THEN THE RIDGE WILL WEAKEN AND MOVE EAST AS A
NRN STREAM SHORT WAVE TROUGH PUSHES THROUGH THE ERN CONUS...WITH ITS
BASE REACHING THE DEEP SOUTH. THIS WILL PUSH A COLD FRONT INTO NORTH
FL BY 12Z TUE...WHERE IT WILL SLOW AS A SRN STREAM SHORT WAVE TROUGH
REACHES OLD MEX AND APPROACHES THE WRN GOMEX. FAIR WX WILL PREVAIL
THROUGH MOST OF THE SHORT RANGE PD WITH TEMPS MODIFYING TO CLIMO BY
SUN AND SLGTLY ABOVE MON/MON NGT. RETAINED SLGT CHC FOR POPS MON
NIGHT AS PREFRONTAL MOISTURE/CONVG COULD KICK OFF A FEW
-SHRA...MAINLY TO THE NORTH.

TUE-FRI...(MODIFIED PREV DISC) COOL FRONT LOOKS TO BECM QSTNRY
OVER CNTRL FL TUE AS A H50 SHORT WAVE TROUGH REACHES THE WRN GOMEX
AND SFC LOW TAKES SHAPE OVER THE WRN-CTRL GOMEX. BDRY WILL LIFT
NWD TUE NGT/EARLY WED AS THE LOW MOVES QUICKLY NE ACROSS THE NERN
GULF COAST ...RETURNING SEWD AS A COLD FRONT WED NGT/THU MORNING.
PATTERN FAVORS GOMEX SQLN FORMATION WITH STRONG 120KT+ JET OVER
NERN GOMEX AND DECENT AMPLITUDE TROUGH AT H50 LEADING TO STRONG
MID/UPR FORCING. 50-60KT H85 JET ALSO CROSSES THE NRN HALF OF FL
WED MORNING/EARLY AFTN. SO THERE IS SOME POTENTIAL FOR STRONG TO
SVR STORMS OVER ECFL GIVEN THE FARTHER EWD TREND THIS
RUN...ALTHOUGH THE SFC LOW LOOKS A BIT STRUNG OUT NE-SW (WHICH
TENDS TO DAMPEN OUT LOW LVL HELICITY SOMEWHAT) AND THE H50 TROUGH
TENDS TO BE LIFTING OUT MORE THAN MOVG ZONALLY/W-E AS YOU OFTEN
SEE IN MORE CLASSIC WARM SEASON ENSO EVENTS. NEVERTHELESS GIVEN
THE TREND IN THE 12Z GUIDANCE FUTURE MODEL RUNS CERTAINLY BEARS
WATCHING. FROPA WILL BRING COOLER/DRY CONDITIONS FOR THU AFTN THRU
FRI.

&&

.AVIATION...VFR THROUGH THE PERIOD.

&&

.MARINE...CURRENTLY-OVERNIGHT...LATEST ROUND OF BUOY REPORTS SHOWING
NORTHWEST WINDS HAVE DIMINISHED TO AROUND 15 KNOTS AND SEAS RANGED
FROM 2 TO 4 FEET JUST OFF THE BEACHES TO AROUND 4 FEET AT BUOY 009
AND 7 FEET AT BUOY 010. NEARSHORE SEAS TRENDING DOWN AS ANTICIPATED
IN THE OFFSHORE FLOW WHILE SEAS WILL REMAIN 5 TO 7 FEET OFFSHORE
UNTIL AFTER MIDNIGHT. WILL KEEP SMALL CRAFT FOR SEAS...ESPECIALLY IN
THE GULF STREAM AREAS THEN CANCEL THE ADVISORY WITH THE EARLY
MORNING MARINE FORECAST.

PREVIOUS MARINE DISCUSSIONS...
SAT...NORTHWEST/NORTH WINDS MAY START OFF 10-15 KNOTS OFFSHORE
EARLY IN THE MORNING. THEREFORE CONDITIONS IN THE GULF STREAM
MIGHT BE ROUGH EARLY. BY AFTERNOON WIND SPEEDS WILL DROP TO 10
KNOTS OR LESS.

SUN-WED...PROXIMITY OF HIGH PRESSURE WILL ALLOW FOR IMPROVING CONDS
WITH LIGHT GRADIENT WIND AND SEAS 3 FT OR LESS. APPROACHING FRONT
TUE WILL INCREASE WINDS/SEAS TUE...WITH FURTHER INCREASE LIKELY WED
AS SRN STREAM SYSTEM APPROACHES FROM THE WEST. CONFIDENCE FAIRLY
GOOD THAT SCEC TO SCA THRESHOLD WILL BE MET BY TUE OR WED.

&&

.FIRE WEATHER...
RED FLAG WARNING VERIFIED QUITE NICELY THIS AFTERNOON WITH A LEAST 4
HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR THE FORECAST AREA.
HAVE KEPT THE SATURDAY FIRE WEATHER WATCH FOR THE INTERIOR AS
MOISTURE RECOVERY FROM WINDS SHIFTING TO THE NORTH NORTHEAST DURING
DAY WILL BE SLOWER THAN IN THE COASTAL COUNTIES.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EST SATURDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...WIMMER
LONG TERM....CRISTALDI
Hazardous weather outlook, Nov 27, 5:28 AM EST, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
528 AM EST FRI NOV 27 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-272230-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
528 AM EST FRI NOV 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A NORTHEAST SWELL WILL IMPACT THE EAST FLORIDA COAST TODAY AND
WILL RESULT IN A MODERATE THREAT FOR RIP CURRENTS. THE THREAT WILL
BE HIGHEST THROUGH 930 AM THIS MORNING AND AFTER 330 PM THIS
AFTERNOON DURING THE OUTGOING TIDES. CHECK WITH LIFEGUARDS ABOUT
OCEAN HAZARDS WHEN ARRIVING AT THE BEACH.

...WIND AND SEA IMPACT...
A MODERATE TO FRESH NORTHWEST BREEZE WILL PREVAIL ACROSS THE LOCAL
ATLANTIC WATERS TODAY...RESULTING IN HAZARDOUS BOATING CONDITIONS.
IN ADDITION...THE OFFSHORE WINDS WILL GENERATE SHORT PERIOD WAVE
THAT WILL RESULT IN CHOPPY TO ROUGH CONDITIONS OVER THE OPEN
ATLANTIC. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE
WATERS THROUGH 10 AM THIS MORNING...AND THROUGH 4 AM SATURDAY
MORNING FOR THE OFFSHORE WATERS.

...FIRE WEATHER IMPACT...
STEADY NORTHWEST WINDS WILL PUSH A VERY DRY AIRMASS INTO THE
CENTRAL PENINSULA TODAY. COMBINED WITH THE PREEXISTING DRY
CONDITIONS OVER MUCH OF THE AREA...THE DRY AIR WILL RESULT IN A
MODERATE TO HIGH WILDFIRE THREAT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE DRY CONDITIONS WILL CONTINUE INTO SATURDAY AND WILL MAINTAIN
AN ENHANCED FIRE THREAT. A NEW STORM SYSTEM WILL PULL A COLD FRONT
INTO THE STATE EARLY NEXT WEEK WHERE IT IS EXPECTED TO STALL.
PRECIPITATION CHANCES WILL INCREASE MONDAY INTO TUESDAY AND WILL
CONTINUE INTO THE MIDDLE OF NEXT WEEK

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.